Jump to content

Nikkiz: Weight gain


Nikkiz

Recommended Posts

I’ve been off mirtazapine for two and a half weeks now. Despite barely eating, I haven’t been able to lose anything. I gained 60 pounds on this medication and I’m now very obese. I’m very concerned and upset that I’ll never be able to lose weight and get healthy again from this year I spent tapering a drug I was on for one month.

Link to comment
  • Moderator

Hello, and welcome to SA.  We are a peer owned and run forum of people who have been or are getting off of psychiatric drugs.  I'm sorry you are having trouble with weight loss.  My suggestion is to try a weight loss program - there are many out there.  TOPS is very economical and effective: https://www.tops.org

 

Are you having any other symptoms from going off Mirtazapine?  Did you go off cold turkey? 

 

Can you please give us specific information about your drug history for all drugs you are on and have been on, especially for the past 18-24 months?  It would be especially helpful to have the details of your drugs in a concise vertical list (no symptoms), only drug names, specific dates (as best you can say for example early March if you don't recall the day) and dosages of each medication decrease or increase.  Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

How to List Drug History in Signature

 

Here is some information about how these drugs actually work.

 

How Psychiatric Drugs Remodel Your Brain

 

 

This helps you understand what withdrawal syndrome is: 

 

 Video on Recovery from Psych Drugs

 

What is Happening in Your Brain

 

Windows and Waves Pattern of Stabilization

 

We don't suggest many supplements, but 2 that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 


Magnesium

 

Omega 3 Fish Oil

 

Please let us know how you are doing.   

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08 Aug 16 - 0.07, Oct 6 - 0.06, Nov 21 0.05, Dec. 17 0.04

Ibuprofen 800 mg, or Tylenol 1000 mg as needed

other meds: Levothyroxine 75 mg

Trazodone nightly, stopped in late 2019

Xanax on occasion, stopped in late 2019

magnesium in small amounts at breakfast, 3 PM 

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 2.5 mg

Link to comment
  • getofflex changed the title to Nikkiz: Weight gain
  • 2 months later...

I am unsure of the drug Mirtzapine as I have come off 5 months ago ...Lexapro ,Cipralex. I have lost 10 kg or 20 lbs since tapering. It's going to take your body some time to adjust and shift the weight.......

 

Good Luck don't be so hard on yourself it is really difficult to get off these drugs.....

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy